MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus for evaluation.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the single use aspiration needle adjuster could not be locked during the puncture process, thus the puncture site could not be fixed.The issue was found during a diagnostic pulmonary lymph node puncture biopsy, the procedure was completed with a similar device, and without delay.The patient was under general anesthesia, and there were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h4, h6 and h10.H4: based on the 3 digit lot number provided, the manufacturing date of the device was in the month of june 2022 but a specific date could not be identified a review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus as the customer reported discarding it, therefore the root cause of the needle adjuster not being able to be fixed was unable to be identified.However, it¿s likely the needle adjuster lever was not pushed straight, and a diagonal force was applied to the needle adjuster lever, which deformed the needle adjuster lever and prevented it from sliding in the locking direction.The following is included in the instructions for use: ¿before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.If you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result pull the needle slider on the hand side until you feel a click.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17204856
Report Number9614641-2023-00910
Device Sequence Number17584506
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number26K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-UC260FW EVIS LUCERA BRONCHOFIBERVIDEOSCOPE.
Patient SexUnknown